I gave birth to our first child in October 2009, and have been breastfeeding our child ever since. In December of that year, I developed a very itchy rash on my stomach, upper back, and chest. The itch was insatiable, and drove me mad. My doctor said it looked like an allergic reaction, and suggested some cream for dry skin. The rash eased up after a few months, but flared up again in December of 2010 -- and in the six months since has gotten even itchier and has spread, particularly to my neck and left breast (top of breast, not near areola). The rash is not quite consistent -- some patches are redder than others, but most patches are varying degrees of scaly (not pimply). The rash on my neck looks like hickeys, and the rash is also getting darker on my breast. I have feeling, paticularly with the outbreak on my left breast, that there is a deep itch UNDER the skin -- and I am afraid it is a sign of some malignancy. However, the rash does also still exist and itch, particularly on my back and on my neck.
A few additional points:
1) I am still breastfeeding, and I have been pregnant with our second child since February 2011. Could it be PuPPs?
2) I had used a new detergent at the time of the initial break out, but quickly went back to using the same old detergent. Also using all the same shampoos, etc.
3) For 10 years I have severe fungal infections under 8 of my toes. I am also prone to athelete's foot. At the time of the initial break out, I had just recovered from thrush of the nipples, caused by my new baby. My husband has recently been battling with Jock Itch, and I have recently had a series of yeast infections. Could this rash be a reaction to these fungal infections?
4) Is there any chance this could be a sign of breast cancer or another malignant issue?
Pruritic urticarial plaques of pregnancy (PUPP) do not appear after delivery and from the symptoms it can be eczema which is a form of dermatitis in response to allergies. The other possibility is of erythrasma skin.
Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate symptoms a weak steroid may be used, whilst more severe cases require a higher-potency steroid .But they are available under prescription and should be taken only after consulting a dermatologist. Symptoms can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin.
If the symptoms persist then get a skin biopsy done to confirm the diagnosis. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.